When I was younger I always hated school with a passion, I was the jokester, the one everyone could rely on for a laugh. Ive always gotten horrible grades ( c's and d's and f's) and with this i disappointed my parents any nothing could hurt worse. I would truly try in school but something was holding me back and everything came so much harder to me than any of my other friends. I hated report card day hoping i could somehow take it out of the mail. But as much as I wished it never happened. Anything with grades or grade checks was a horrible day pull of pain and tears. My parents could just not accept that school wasn't for me and i wasn't like my other 2 genius siblings.
Time went on, I became less social and interactive. I lost friends and started hating everything I did.
Until one day my parents took the time to research and took me to a psychologist who could test me for ADD or ADHD as well as any other learning disability. It turns our I had both ADD and ADHD, my school was then contacted and i had special accommodations in order.
I was prescribed adderall (adderrall) which turned out to be a MIRACLE drug!!! immediately i saw school in a whole new light. I enjoyed learning (maybe to much) and started understanding better. In the following years i obtained all A's and B's and couldnt be prouder and happier for myself
So for all you concerned parents i recommend taking the time and getting your son/ daughter tested it saved my life and could your son/daughter -seriously
FOR ANYONE WHO TAKES ADDERALL (adderrall) AND HAS ANXIETY..
does it make you even more nervous and eventually lead to more stress?? or
Do you feel your heart beat so loud and fast that your scared for your life??
if anyone has answers please let me know how i can calm this down
Adderall (adderrall) can have side effects of making you jittery and even producing ticks in some people. I have one child who is diagnosed with ADHD, Conduct Disorder, and Anxiety Disorder. He does not like to take Adderall (adderrall) for his ADHD because he says it makes his "personality change" and dampens his joy in general. He has never told me that it worsens his anxiety but everyone's different.
Adderall (adderrall) has worked very well for myself and my youngest child insists on taking his own. My biggest problem with it is when it wears off in the evening. I get irritable and unhappy. This is pretty common I believe.
Therese83 is right and a little more information would be helpful to answer your question more completely.
I want to thank you for sharing your story. This information is very helpful to me as I work with teens who struggle with both ADD and ADHD. My daughter was diagnosed three/four years ago, she did not want to take meds because she was doing so well in school. She "pushed" her way through. Now that she has entered college she is struggling and has made a decision to get accomodations for her learning disability. The size of her classes, the level of education and the amount of homework are "catching up" with her. As her parents, we are very proud of her to make this decision. In time, if she decides to take medication, we will support her with that too.
FYI ~ I too am diagnosed ADD/ADHD. I struggle with memory problems (some of it related to my age LOL). I was on Adderal for six months. It did help me tremendously but I am unable to take it because it brought my blood pressure up to very dangerous levels - 200/190. As with LetaB, I too would get irritable and unhappy when my dose wore off too. I am now just living with it as I have for 40+ years.
I have been on adderall (adderrall) for about two years and I am 18yrs old (freshmen in college)
and I was prescribed 30 mgs. I have always found joy in my life and found some way to smile daily, now in college and as a member of the softball team I have never been so depressed. I dont know how this happend and it did so suddenly. I struggle to keep my tears back sometimes daily. This is a huge concern and currently I am looking for something else maybe the medication is just messing with me or maybe its my anxiety. Either way I need to do something about this BS. I want my smile back.
but I am not sure how to tell my parents because I know it'll hurt them just as much as it does me...
You have been on adderall (adderrall) for two years and suddenly now you are very anxious and depressed. Chances are it is something that has recently happened to you and not the meds that you were on for two years.
College can be a huge change in a person's life. Everything is new (and expensive which adds extra pressures), and the familiar support system in not in easy reach. This all can lead to anxious times which easily leads to depression cause you can't figure out how to cope with the anxiety.
You can get your smile back, but you gotta get proactive. If I remember correctly softball season will be starting soon. Start getting in shape. There is nothing like physical activity to take your mind off the stuff that bothers you. Start doing long jogs, and while jogging start analyzing what it is that is causing you the anxiety. If it is something that you can do something about - then do it. If you can't fix it (and this is important) - then screw it, let it go and find something else more productive to worry about. Also check out some of the campus clubs - get involved. If the academic area is bothering you, you may have bitten off a bigger bite than you thought. It really is ok to drop courses so you can concentrate on other ones.
The next step is a little tougher and depends on the type of the college that you are at. Many colleges will have support systems for people with anxiety and depression. I can guarantee you that you are not the only freshman at college with these problems. These people will have much better coping skills for you then I can think of because they deal with it on a daily basis. The tough part is saying "hey, I am really depressed and I need someone to talk to." The rest is a piece of cake.
Finally, I completely understand your feeling about talking to your parents. But also remember that they will probably feel even more hurt if you don't talk with them! Tell them that you have been feeling a little down (you miss them), and that you are going to start dealing with the problem. See if they have any suggestions. I think just getting that off your mind will help.
I don't know where you are going to college, but many times the weather can be a real bummer. Don't let it trap you indoors. Spring is just around the corner.
Anyway, keep communicating - learn more about ADHD and share your experiences on this forum. You can help others besides yourself.
My 11 year old has been on meds for anxiety for almost two years. We struggled with different doctors, different meds, etc. for about 3-4 years. Because he would have outbursts, docs were diagnosing him with being bipolar, etc. Finally, when he was diagnosed with anxiety and put on the Zoloft, what a dramatic change. 4th grade was such a relief, no more phone calls from the school, etc. Then 5th grade hit, he was in the middle school and what a huge change. He struggled and struggled. After having meetings with his teachers, we agreed that it was possible that he was ADHD. I then talked with his doctor about it all and we decided to try Adderall (adderrall) XR because he showed true signs of being ADHD. We started that Oct. 2008 and within 2-3 weeks, his grades came up from D' and E's to A's, B's and 1 C. He still struggles a bit and I wonder if he takes a strong enough dose (only 10 mg now); but I'm quite content for the time being. What a huge change from the first marking period to the 2nd. And he's so proud of himself and is starting to realize that he's not "stupid" as he would often refer to himself as.
I have not seen any mood swings at night vs during the day and he hasn't complained of being more stressed or jittery, but again he's 11 and only taking 10mg.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.